Alert archive / California / Frost Advisories in 2019
Frost Advisory 30, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 27, 2019, 6:25 PM PDT for Del Norte County, California. It took effect at Oct 28, 2019, 1:00 AM PDT. It was in force for 76 min.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 6:25 PM PDT (01:25 UTC)
- In effect from
- Oct 28, 2019, 1:00 AM PDT
- Expired
- Oct 28, 2019, 2:16 AM PDT
- In force
- 76 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3082 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS76 KEKA 280125 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 625 PM PDT Sun Oct 27 2019 CAZ103>105-109-112-280930- /O.EXA.KEKA.FZ.W.0010.191028T0800Z-191028T1500Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 625 PM PDT Sun Oct 27 2019 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...For the Freeze Warning, from 1 AM to 8 AM PDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Coldest areas will in the calm valleys away from the immediate coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ110-111-113-280930- /O.CON.KEKA.FZ.W.0010.191028T0800Z-191028T1500Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 625 PM PDT Sun Oct 27 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southeastern Mendocino Interior Counties. * WHEN...For the Freeze Warning, from 1 AM to 8 AM PDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ101-280930- /O.NEW.KEKA.FR.Y.0030.191028T0800Z-191028T1500Z/ Coastal Del Norte- 625 PM PDT Sun Oct 27 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Coastal Del Norte County away from the immediate coast. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
413 WWUS76 KEKA 280354 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 854 PM PDT Sun Oct 27 2019 CAZ102-281200- /O.EXB.KEKA.FZ.W.0010.191028T1000Z-191028T1500Z/ Del Norte Interior- 854 PM PDT Sun Oct 27 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Del Norte Interior County. * WHEN...From 3 AM to 8 AM PDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ103>105-109>113-281200- /O.CON.KEKA.FZ.W.0010.191028T0800Z-191028T1500Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 854 PM PDT Sun Oct 27 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Coldest areas will in the calm valleys away from the immediate coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ101-281200- /O.CON.KEKA.FR.Y.0030.191028T0800Z-191028T1500Z/ Coastal Del Norte- 854 PM PDT Sun Oct 27 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Coastal Del Norte County away from the immediate coast. * WHEN...From 1 AM to 8 AM PDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
949 WWUS76 KEKA 280916 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 216 AM PDT Mon Oct 28 2019 CAZ103>105-109>111-113-281600- /O.CAN.KEKA.FZ.W.0010.000000T0000Z-191028T1500Z/ /O.NEW.KEKA.FR.Y.0031.191028T0916Z-191028T1600Z/ Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 216 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast, Southwestern Humboldt, Northern Humboldt Interior, Mendocino Coast, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Southeastern Mendocino Interior Counties. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ102-281600- /O.CAN.KEKA.FZ.W.0010.191028T1000Z-191028T1500Z/ /O.NEW.KEKA.FR.Y.0031.191028T0916Z-191028T1600Z/ Del Norte Interior- 216 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-281030- /O.CAN.KEKA.FZ.W.0010.000000T0000Z-191028T1500Z/ Southwestern Mendocino Interior- 216 AM PDT Mon Oct 28 2019 ...FREEZE WARNING IS CANCELLED... $$ CAZ101-281030- /O.CAN.KEKA.FR.Y.0030.000000T0000Z-191028T1500Z/ Coastal Del Norte- 216 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IS CANCELLED... $$ CAZ106-281600- /O.NEW.KEKA.FR.Y.0031.191028T0916Z-191028T1600Z/ Southern Humboldt Interior- 216 AM PDT Mon Oct 28 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:12 PM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 27, 3:12 PM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
312 PM PDT Sun Oct 27 2019
.SYNOPSIS...Gusty east to northeast ridgetop winds will continue
to slowly wind down through the rest of today, while critical
fire weather conditions persist across portions of southeast
Humboldt, southern Trinity, and interior Mendocino counties.
Otherwise, an upper ridge centered offshore will favor mild and
dry weather during the next seven days.
&&
.DISCUSSION...The shortwave trough continues to push southward this
afternoon. Strong east to northeast winds peaked overnight and have
gradually weakened throughout the day. As such, canceled the High
Wind Warning and replaced it with a Wind Advisory that ends at 5 pm
this afternoon. The Red Flag Warning continues through 6 am
tomorrow morning given the very dry and somewhat windy conditions.
Upper-level ridging will continue to build toward the West Coast
over the next day or so. This will continue to bring mostly mild
daytime temperatures and chilly overnight lows given the dry
airmass to portions of the interior through the middle of the
upcoming week. Low temperatures may dip to near or below freezing
in some of the colder interior valleys during the next few days.
Issued a Freeze Warning for portions of zones 110, 111, and 113 as
the growing season is still active. Given the very dry and
somewhat windy conditions tonight, only patchy frost is
anticipated in other areas across the interior.
Another shortwave trough will move southward across the interior
Mountain West and Great Basin on Tuesday and into Wednesday. This
feature will bring yet another round of gusty east to northeast
winds to southeast Humboldt, interior Mendocino, and southern
Trinity counties. Please reference the Fire Weather Discussion for
further details.
&&
.AVIATION...Gusty northerlies have picked back up along the coast
this afternoon ranging from 10 to 20 kts, a reduction of about 10
kts from yesterday. Speed and directional shear is still likely
through the daytime hours along the coast as winds at the surface
are out of the north while winds around 2500 ft are out of the east
at 25 kts. Both the wind and shear should diminish late this
afternoon. This brisk flow is dry and with the offshore component
conditions will remain VFR across the interior and coast for the
next TAF period.
&&
.MARINE...Winds and seas continue to settle down today, though
steep northerly waves will probably persist in the outer waters
through tonight as winds shift around to the east-northeast and
farther offshore. Northerlies will likely pulse again tomorrow
afternoon, maintaining SCY conditions in the outer waters for the
next couple of days. Lighter winds and lower seas can be expected
over much of the forecast area by mid week.
&&
.FIRE WEATHER...East to northeast winds have weakened throughout the
day today, though the airmass remains considerably dry. Winds will
continue to weaken through tonight, but the airmass will remain
very dry. The Red Flag Warning remains in effect given the dry
airmass for elevations above 1,500 feet for southeast Humboldt,
southern Trinity, interior Mendocino, and northern Lake counties.
Another offshore event is expected to develop mid-morning on
Tuesday and persist through around midday on Wednesday. The winds
with this next event are expected to be lighter than the event
this weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 6 AM PDT Monday for CAZ212-276-277-283.
Wind Advisory until 5 PM PDT this afternoon for CAZ105>108-110-
111-113.
Freeze Warning from 1 AM to 8 AM PDT Monday for CAZ110-111-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 AM PDT Tuesday for PZZ470-475.
Small Craft Advisory until 5 PM PDT this afternoon for PZZ455.
Small Craft Advisory until 9 PM PDT this evening for PZZ450.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 27, 5:07 PM PDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 507 PM PDT Sun Oct 27 2019 CAZ101>105-109-290015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- 507 PM PDT Sun Oct 27 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-112-290015- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Southwestern Mendocino Interior- 507 PM PDT Sun Oct 27 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another round of breezy east to northeast winds are expected from midday on Tuesday through Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113-290015- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 507 PM PDT Sun Oct 27 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT MONDAY... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Red Flag Warning is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:16 AM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 7 hr |
| Oct 28, 7:52 AM PDT | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Oct 28, 1:57 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Oct 28, 1:57 PM PDT | Freeze Warning | EKA | Mendocino | 19 hr |
| Oct 28, 2:02 PM PDT | Red Flag Warning | EKA | 50 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.